What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 11, 1:38 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 11, 1:38 AM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
238 AM MDT Tue Jul 11 2017
.SHORT TERM...for northeast Montana...today through Thu...
Shortwave trough will move across Montana and Saskatchewan today
on nearly zonal flow aloft. The system will bring a cold front
south across the forecast area with cooler temperatures and some
temporary relief from the heat. With atmosphere remaining
unstable, expect isolated to scattered showers and thunderstorms
today across most of Northeast Montana with the most frequent
precipitation near the Canadian border.
The wave moves to the east this evening with the showers
diminishing. Surface high will build into the forecast area.
Upper ridge will build back into Montana on Wednesday but cooler
airmass will linger over the northeast part of the state one more
day. Look for mostly clear skies with mainly dry weather.
Forrester
.LONG TERM...Thu night through Tue...
The long term period begins Wednesday night and Thursday with the
shortwave trough pushing further downstream while a strong upper
level ridge once again becomes established across the western U.S.
Expect a return to hot and dry weather conditions.
The upper ridge only strengthens through the end of the week and
persists right on through at least the first part of the weekend.
During this time forecast highs will be in the 90s and low 100s
each day with little, if any measurable rainfall.
Latest 00z models continue to differ some on evolution of the
pattern late in the weekend and early next week. The 00z ECMWF has
the ridge axis sliding east of the forecast area into the Dakotas
with warm upper level southwest flow aloft on the backside while
a cold front approaches for forecast area. The GFS keeps the ridge
parked over the western U.S. right on through the period, though
does introduce some flattening late in the weekend and early next
week, keeping Montana on the northern periphery and becoming
influenced more by embedded shortwaves in the flow which could
generate chances for showers and thunderstorms. The bottom line is
that a return to hot and dry conditions is in the cards for the
second half of this week and into the weekend, but some
uncertainty exists late in the weekend and early next week due to
increasing model solution differences. Maliawco
&&
.AVIATION...
VFR conditions are expected to prevail today, however, isolated
showers and thunderstorms could briefly bring reduced visibilities
to terminals. Confidence on specific timing or placement of any
storms is uncertain, though the main concern with any storms that
do develop will be gusty and shifting winds. Aside from this
activity, prevailing winds will be northwest today at 10 to 15
kts. Maliawco
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
weather.gov/glasgow
Hazardous weather outlook, Jul 11, 2:02 AM MST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Glasgow MT
302 AM MDT Tue Jul 11 2017
MTZ016>027-059>062-120915-
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
302 AM MDT Tue Jul 11 2017
This Hazardous Weather Outlook is for portions of northeast
Montana.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather Today and
Tonight is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hot temperatures with highs in the 90s to near 100 return on
Thursday and will continue through the weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 11, 1:56 AM MST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Glasgow MT
256 AM MDT TUE JUL 11 2017
MTZ016-059-110945-
Central and Southeast Phillips MT-Northern Phillips MT-
256 AM MDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS COUNTY
UNTIL 345 AM MDT...
At 254 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Loring, or 9 miles northwest of Whitewater, moving
east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Malta, Whitewater, Dodson, Loring, Port Of Morgan, Chapman, Sleeping
Buffalo, Wagner and Bowdoin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4900 10723 4807 10747 4814 10843 4822 10843
4822 10841 4845 10841 4843 10836 4857 10835
4857 10832 4874 10832 4875 10826 4900 10824
TIME...MOT...LOC 0854Z 251DEG 27KT 4887 10774
RJMSpecial weather statement, Jul 11, 2:42 AM MST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Glasgow MT
342 AM MDT TUE JUL 11 2017
MTZ016-017-059-061-111045-
Central and Southeast Phillips MT-Northern Valley MT-
Northern Phillips MT-Central and Southern Valley MT-
342 AM MDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS AND WESTERN
VALLEY COUNTIES UNTIL 445 AM MDT...
At 340 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Saco, or 14 miles southeast of Whitewater, moving east
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Malta, Whitewater, Saco, Tampico, Hinsdale, Vandalia, Thoeny,
Sleeping Buffalo, Content, The Bentonite Plant, Frenchman Reservoir
and Bowdoin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4900 10638 4789 10699 4797 10813 4900 10769
TIME...MOT...LOC 0940Z 279DEG 18KT 4864 10738
RJM
Special weather statement, Jul 11, 3:38 AM MST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Glasgow MT
438 AM MDT TUE JUL 11 2017
MTZ017-018-020-061-111130-
Northern Valley MT-Daniels MT-Western Roosevelt MT-
Central and Southern Valley MT-
438 AM MDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DANIELS...NORTHWESTERN
ROOSEVELT AND VALLEY COUNTIES UNTIL 530 AM MDT...
At 436 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of St. Marie, or 23 miles southwest of Opheim, moving
east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glasgow, Opheim, Richland, Nashua, Tampico, Hinsdale, Lustre, St.
Marie, Port Of Opheim, Peerless, Vandalia, Four Buttes, West Fork,
The Bentonite Plant, Volt, Thoeny, Baylor, Glentana, Larslan and
Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4900 10554 4807 10569 4809 10727 4900 10699
TIME...MOT...LOC 1036Z 280DEG 33KT 4856 10664
RJM
Special weather statement, Jul 11, 4:28 AM MST, 43 minutes before
Special Weather Statement
National Weather Service Glasgow MT
528 AM MDT TUE JUL 11 2017
MTZ017>020-061-062-111230-
Sheridan MT-Northern Valley MT-Daniels MT-Western Roosevelt MT-
Eastern Roosevelt MT-Central and Southern Valley MT-
528 AM MDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR DANIELS...WESTERN ROOSEVELT...
NORTHEASTERN VALLEY AND WEST CENTRAL SHERIDAN COUNTIES UNTIL 630 AM
MDT...
At 527 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Frazer, or 19 miles northwest of Wolf Point, moving
east at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wolf Point, Scobey, Poplar, Richland, Flaxville, Lustre, Madoc,
Bredette, Redstone, Whitetail, St. Marie, Peerless, Daleview, Four
Buttes, West Fork, Volt, Navajo, Sprole, Baylor and Larslan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4892 10489 4812 10495 4810 10499 4808 10498
4809 10500 4807 10504 4808 10506 4807 10509
4808 10510 4808 10515 4811 10518 4807 10520
4810 10523 4808 10531 4810 10534 4810 10551
4808 10566 4815 10649 4877 10663
TIME...MOT...LOC 1127Z 268DEG 42KT 4822 10602
RJM